Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 24, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 15, 2020, 7:43 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 7:43 PM CDT (00:43 UTC)
- Expired
- May 15, 2020, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Archer County, TX, Baylor County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
512
WFUS54 KOUN 160043
TOROUN
TXC009-023-485-487-160115-
/O.NEW.KOUN.TO.W.0024.200516T0043Z-200516T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
743 PM CDT Fri May 15 2020
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northwestern Archer County in northern Texas...
Southwestern Wichita County in northern Texas...
Southeastern Wilbarger County in northern Texas...
Northeastern Baylor County in northern Texas...
* Until 815 PM CDT.
* At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Grayback, moving southeast at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Grayback, Dundee and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3385 9921 3400 9917 3397 9879 3368 9890
TIME...MOT...LOC 0043Z 296DEG 37KT 3390 9914
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
032 follow-up statements
346
WWUS54 KOUN 160054
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
754 PM CDT Fri May 15 2020
TXC009-023-485-487-160115-
/O.CON.KOUN.TO.W.0024.000000T0000Z-200516T0115Z/
Archer TX-Wichita TX-Wilbarger TX-Baylor TX-
754 PM CDT Fri May 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN ARCHER...SOUTHWESTERN WICHITA...SOUTHEASTERN WILBARGER
AND NORTHEASTERN BAYLOR COUNTIES...
At 754 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Diversion, moving southeast at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dundee and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3378 9909 3396 9906 3394 9880 3368 9890
TIME...MOT...LOC 0054Z 304DEG 41KT 3380 9901
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
03589
WWUS54 KOUN 160104
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
804 PM CDT Fri May 15 2020
TXC009-023-485-487-160115-
/O.CON.KOUN.TO.W.0024.000000T0000Z-200516T0115Z/
Archer TX-Wichita TX-Wilbarger TX-Baylor TX-
804 PM CDT Fri May 15 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN ARCHER...SOUTHWESTERN WICHITA...SOUTHEASTERN WILBARGER
AND NORTHEASTERN BAYLOR COUNTIES...
At 803 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dundee, moving east at 45 mph. Another area of
rotation rotation capable of producing a tornado was located 1 mile
southeast of Lake Diversion.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dundee and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3380 9905 3386 9902 3388 9882 3368 9890
TIME...MOT...LOC 0103Z 288DEG 40KT 3371 9889
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 15, 6:17 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 15, 6:17 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 PM CDT Fri May 15 2020
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 228 PM CDT Fri May 15 2020
The outflow boundary/front across south-central Oklahoma, and
back northwest into west-central Oklahoma around mid-afternoon
will likely continue its southwestward progress, although probably
with less enthusiasm in the west. The storms forming behind the
front will continue to reinforce its southward movement in the
area east of I-44. This boundary's location will have major
implications on severe weather and flooding probabilities this
evening. The deeper into the cooler air, the lower the risk of
major severe weather...and flooding will be mainly near and up to
about 50 miles north of the boundary (although the risk of
flooding may expand late this evening, as storms become less
reliant on surface conditions).
We currently expect the majority of the rain and severe weather to
be over the southern half of our forecast area this evening (high
rain chances will continue through the night in the south). With
slow movement of the storms, and heavy rainfall from many of the
storms, there will be a risk of flooding. We are continuing the
existing Flood Watch.
Another cold front is expected to move into Oklahoma tomorrow,
joining an MCV that is likely to be over southern Oklahoma during
the day. This will support disorganized shower and thunderstorm
development over much of Oklahoma/north Texas, although by
afternoon, I-35 will divide the "likely" area (to the east of
I-35) from the "chance" area (to the west). Instability east of
I-35 may support a few strong storms, but organized severe storms
are not currently expected.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 228 PM CDT Fri May 15 2020
Showers/thunderstorms will be decreasing from the northwest
Saturday evening into early Sunday, as an upper-level circulation
departs to the south/southeast. This will leave Oklahoma and north
Texas under upper-level ridging, which will be reinforced by an
omega pattern early in the week.
Medium-range models are still a bit offset from each other
regarding the ridge axis location around midweek. For now, we have
a mild and dry (no rain) forecast for next week. If the ridge
shifts east more than currently expected, rain chances and
temperatures will both go up.
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Fri May 15 2020
A thunderstorm complex over Oklahoma and Texas will cause chaotic
weather, including a few severe thunderstorms, across the area
this evening. Highly variable winds, ceilings, and visibilities
are to be expected, particularly south of KCSM-KOKC through at
least 05Z. Farther north, winds will be affected by outflow from
the storm complex.
It is unclear whether there will be BR/fog early Saturday, but
with the cloud cover from the storms, and little or no rainfall
near the edges of the cloud shield, BR/fog seems unlikely.
There will be a few scattered showers, perhaps thunderstorms, on
Saturday, mainly in the afternoon, and mainly east of I-35. Winds
will be all over the compass, but should be relatively light
outside showers and storms.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 77 62 78 / 70 50 30 0
Hobart OK 62 80 60 81 / 70 30 20 0
Wichita Falls TX 63 79 64 84 / 80 40 20 0
Gage OK 58 81 56 80 / 40 40 20 0
Ponca City OK 63 79 59 77 / 50 60 30 0
Durant OK 65 76 64 80 / 60 80 50 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ027>032-037>048-
050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...23Hazardous weather outlook, May 15, 2:12 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 212 PM CDT Fri May 15 2020 OKZ004>048-050>052-TXZ083>090-161915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 212 PM CDT Fri May 15 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a risk of severe storms through this evening, mainly near and south of I-40. Large hail up to the size of baseballs and damaging winds up to 80 mph are the main concerns. The potential for a tornado is very low. .Heavy Rain... There is a potential for heavy rain that could lead to flooding through tonight, mainly across portions of central and southern Oklahoma, and western north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations through the evening hours.. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... The chance for thunderstorms will continue on Saturday, with a lower risk for strong to severe thunderstorms. The strongest storms are expected to be near and east of I-35. Low thunderstorm chances will continue across southeast Oklahoma on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 15, 7:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
708 PM CDT Fri May 15 2020
OKZ027-038-160045-
Grady OK-Comanche OK-
708 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady and northern
Comanche Counties Until 745 PM CDT...
AT 706 PM CDT, strong thunderstorms were along a line extending from
6 miles east of Rush Springs to near Indiahoma, moving east at 15
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3479 9881 3485 9809 3487 9809 3495 9778
3474 9767 3468 9802 3468 9814 3466 9814
3454 9882
TIME...MOT...LOC 0006Z 249DEG 14KT 3481 9785 3459 9876
30Local storm report, May 15, 7:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG FREDERICK 34.39N 99.01W
05/15/2020 TILLMAN OK EMERGENCY MNGR
HOUSE TIN ROOF REMOVED BY WINDS. TIME ESTIMATED BY RADAR.
&&
MDAYLocal storm report, May 15, 7:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 S FREDERICK 34.32N 99.01W
05/15/2020 E1.00 INCH TILLMAN OK TRAINED SPOTTER
ON HIGHWAY 183.
&&
MDAYLocal storm report, May 15, 7:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 1 N CHILLICOTHE 34.27N 99.51W
05/15/2020 E0.88 INCH HARDEMAN TX AMATEUR RADIO
&&
MDAYLocal storm report, May 15, 7:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM FLOOD 7 S BRAY 34.54N 97.82W
05/15/2020 STEPHENS OK TRAINED SPOTTER
THREE TO FOUR INCHES OF QUICKLY MOVING WATER ACROSS ABOUT
1/8 MILE OF ROADWAY.
&&
MDAYLocal storm report, May 15, 7:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 SW SEYMOUR 33.59N 99.27W
05/15/2020 E0.75 INCH BAYLOR TX EMERGENCY MNGR
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 54 min |
| May 15, 7:33 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| May 15, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 62 min |
| May 15, 8:06 PM CDT | Tornado Warning | OUN | Archer | 39 min |
| May 15, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 65 min |
| May 15, 8:27 PM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 3 hr |
| May 15, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 36 min |
| May 15, 9:32 PM CDT | Flash Flood Warning | OUN | Archer, Wichita | 88 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.